MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Model Number TCR55
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the device was misfired.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/15/2023 d4; batch # 635a54 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that the tcr55 reload was received with no apparent damage and with the proximal 2 drivers up without staples and the remaining drivers down with staples present.The returned reload had the swing tab in the unlocked position.The cartridge was tested for functionality with a test device and fired without any difficulties.The staple line was complete, and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.As it is possible that the firing knob was not returned to its home position while loading the reload.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 635a54, and no non-conformances were identified.Additional information was requested, and the following was obtained:.Could you please confirm if there are additional photos available? we received 5 files notification , however, we just receive 2 files.¿ no only 2.Please provide more details for each device "device got misfired"?: yes.Did the device staple?: misfired.If the device stapled, was the staple line complete?: no.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)?: irregular.Did the device cut?: yes.If the device cut, was the cut line complete?: yes.Were the cut line and staple lines equal?: yes.Was the device fired across a staple line?: yes.Did the reload lock out and would not work?: yes.Did the reload begin to staple and cut, but then jammed?: yes.Did the device staple, but there was no cut line?: no.How was the procedure completed?: yes.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key17139820
Report Number3005075853-2023-04196
Device Sequence Number11735781
Product Code GDW
UDI-Device Identifier10705036013129
UDI-Public10705036013129
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTCR55
Device Catalogue NumberTCR55
Device Lot Number660A17
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Initial Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown